Lightning, Jefferson
- When
- August 8, 12:10 PM MST
- Where
- Jefferson County, Evergreen
- Injuries
- 0 direct, 1 indirect
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 39.630, -105.320
In Evergreen, a man suffered minor injuries when he was struck by lightning. It entered his finger, traveled down his body, and exited his foot.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
In Evergreen, a man suffered minor injuries when he was struck by lightning. It entered his finger, traveled down his body, and exited his foot. Heavy rain caused flash flooding over south Denver and its nearby suburbs. Heavy rain, from 2.5 to 4 inches, fell in less than 90 minutes. Firefighters rescued 20 people as water quickly rose along creeks, flooded roadways, and stranded motorists. Three people had to be rescued along Cherry Creek when the bike path flooded. In Morgan County, several county roads were washed out between Wiggins and Orchard. Other roadways in the area were under water as up to 3 inches of rain reportedly fell.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Aug 8, 2:11 AM MST, 9 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 311 AM MDT FRI AUG 8 2008 .SHORT TERM...LOW CLOUDS ARE CREEPING NORTH AND WEST ACROSS THE EASTERN PLAINS THIS MORNING. PRECIPITABLE WATER VALUES AND DEW POINTS WILL BE SLIGHTLY HIGHER THAN YESTERDAY. DEW POINT READINGS WILL REMAIN IN THE UPPER 50S AND LOWER 60S THROUGH THE AFTERNOON AND EVENING. DUE TO A GOOD AMOUNT OF LOW AND HIGH CLOUDS THERE IS QUITE A BIT OF UNCERTAINTY REGARDING TODAYS HIGH TEMPERATURES. WILL FOLLOW THE MODELS AND WARM TEMPERATURES ABOUT 4 DEGREES NORTH TO 10 DEGREES SOUTH FROM YESTERDAYS HIGHS. IF THE SKY STAYS OVERCAST...HIGHS WILL FALL WELL SHORT OF THE FORECAST. BECAUSE OF THE EXPECTED INCREASE IN TEMPERATURES AND MOISTURE...THE AIRMASS SHOULD BE MORE UNSTABLE. BOTH THE NAM12 AND GFS SHOW CAPES 1000-2000 J/KG ALONG THE FRONT RANGE. THIS IS MUCH HIGHER THAN YESTERDAYS CAPES OF 0-500 J/KG. A SHORT WAVE ALONG THE UTAH-COLORADO BORDER THIS MORNING WILL MOVE NORTHEAST OVER THE RIDGE CENTERED ACROSS THE STATE AND BE OVER SOUTHERN WYOMING THIS EVENING. THIS MAY HELP FORCING OVER THE NORTHERN ZONES. NO CHANGE IN MID LEVEL TEMPERATURES TODAY. SO THE MID LEVEL CAP MAY HOLD BACK CONVECTION...ESPECIALLY IF WE DONT REACH MAX HEATING. WILL GO WITH 40-50 POPS FOR THIS AFTERNOON AND EVENING WITH THE HIGHEST POPS OVER THE NORTHERN AND WESTERN ZONES. LOT OF INGREDIENTS AROUND FOR HIGH POPS AND HEAVY RAIN TODAY BUT WOULD LIKE TO SEE MORE FORCING AND A LESS OF A CAP. WILL NOT ISSUE A FLASH FLOOD WATCH AT THIS TIME...WOULD LIKE TO LOOK AT THE 12Z SOUNDING AND SEE WHAT THE MID LEVEL CAP IS DOING. IN ADDITION STORMS MAY BE MOVING A LITTLE QUICKER THAN PREVIOUS DAYS...STILL NOTHING FAST THOUGH. .LONG TERM...ON SATURDAY THE UPPER LEVEL RIDGE WILL BE LOCATED AROUND THE FOUR CORNERS AREA WITH A WEAK NNWLY FLOW OVR CO. NAM/GFS SOUNDINGS NOT IN VERY GOOD AGREEMENT WITH THE AMOUNT OF CAPE AROUND ON SATURDAY. THE NAM SOUNDINGS INDICATE VALUES FROM 500-1200 J/KG IN THE AFTN WITH VALUES ALMOST DOUBLE ON THE GFS SOUNDINGS. PW VALUES RANGE FM AROUND 1 INCH AT DEN TO 1.4 INCHES ACRS THE NERN PLAINS. HEAVY RAIN WILL CONTINUE TO BE A CONCERN WITH ANY DEVELOPING TSTMS BUT STORM MOTION WILL BE IN THE 10-15 KT RANGE SO THE HEAVIER SHOWERS SHUD HAVE A SHORTER DURATION. CURRENT GRIDS LOOK FINE WITH SCT POPS IN THE MTNS AND SLGT CHC OVER THE ERN PLAINS. THE PW VALUES DO DECREASE ON SUNDAY AS THE AMS STARTS TO DRY OUT. BEST POTENTIAL FOR STORMS WILL CONTINUE TO BE IN THE HIGH COUNTRY...WITH ISOLD POPS OVER THE PLAINS. MOST OF THIS ALREADY IN THE GRIDS WITH LITTLE IF ANY ADJUSTMENTS NEEDED AT THIS POINT. THE FLOW ALOFT OVER CO WILL BECOME MORE WLY BY ERLY NEXT WEEK AS THE RIDGE FLATTENS WITH THE PASSAGE OF AN TROF MOVING ACRS THE NRN ROCKIES. THE BEST MSTR MAY GET SUPPRESSED FURTHER SOUTH WITH DRIER ZONAL FLOW OVER NRN CO. AS A RESULT DRYING TREND LOOKS LIKE IT WILL CONTINUE INTO NEXT WEEK. && .AVIATION... LOW CLOUDS ARE MOVING NORTH AND WEST ACROSS THE EASTERN PLAINS AT THIS TIME. KDEN AND KAPA WILL LIKELY SEE SOME LOW CLOUDS FOR A FEW HOURS AROUND 12Z. CEILINGS ARE LESS THAN 1000 FEET AND MAY BE AS LOW AS 200 FEET. CEILINGS TO LIFT BY MID MORNING. SCATTERED THUNDERSTORMS WILL FORM THIS AFTERNOON. HEAVY RAIN AND OUTFLOW WINDS TO 40 MPH WILL BE POSSIBLE WITH THE STORMS. THE STORMS WILL COME TO AN END BY 03Z. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE && MEIER/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1111 AM MDT FRI AUG 08 2008 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1111 AM MDT FRI AUG 08 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AIRMASS REMAINS IN PLACE OVER THE ENTIRE STATE TODAY. DURING THE AFTERNOON HOURS...AN UPPER LEVEL WEATHER DISTURBANCE IS GOING TO MOVE OVER THE NORTHERN HALF OF THE STATE...PRODUCING SCATTERED THUNDERSTORMS. THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL...BUT STORMS ARE EXPECTED TO MAINTAIN ENOUGH EASTWARD MOTION TO AVOID EXCESSIVE RAINFALL. LOCALLY INTENSE SHOWERS MAY PRODUCE ONE TO TWO INCHES OF RAIN IN 30 TO 60 MINUTES. THESE SHOWERS WOULD PRODUCE LOCALIZED FLOODING PROBLEMS...ESPECIALLY IN URBAN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE FORECAST AREA ON BOTH SATURDAY AND SUNDAY. ENOUGH MOISTURE AND INSTABILITY WILL BE PRESENT EACH AFTERNOON AND EVENING FOR LOCALLY HEAVY RAINFALL FROM THUNDERSTORMS. HOWEVER...THE THREAT OF SEVERE WEATHER INCLUDING LARGE HAIL OR DAMAGING WINDS WILL BE LOW. THE AIRMASS IS EXPECTED TO DRY AND WARM SLIGHTLY NEXT WEEK. THIS WILL ONLY ALLOW ISOLATED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. THE THREAT OF ANY HEAVY RAINFALL WILL ALSO DECREASE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER... REPORTS OF RAINFALL EXCEEDING ONE INCH IN LESS THAN 30 MINUTES WILL BE APPRECIATED. DANKERS/BARJENBRUCH
The Denver radar (KFTG), 68 km away, was scanning. The volume nearest the first event began at 19:09 UTC.
5 hail, 3 flash flood, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Firefighters rescued several motorists as water quickly rose along creeks and flooded roadways. Three people were rescued along Cherry Creek when the bike path flooded.
Extensive flooding was reported; with several motorists stranded in standing water.
Heavy rain washed out numerous county roads from Orchard to Wiggins. Other roadways in the area were under water as up to 3 inches of rain reportedly fell.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122160, 122154, 122155, 122159, 122156, 122157, 122158, 125324, 125336, 125350.